Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Buffalo, NY

June 19, 20259 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jun 19, 2025, 3:53 AM EDT for 9 counties in New York. It took effect at Jun 19, 2025, 11:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 3:53 AM EDT (07:53 UTC)
In effect from
Jun 19, 2025, 11:00 AM EDT
Expired
Jun 20, 2025, 2:00 PM EDT
In force
27 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WHUS41 KBUF 190753
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
353 AM EDT Thu Jun 19 2025

NYZ010-019-085-192000-
/O.NEW.KBUF.BH.S.0005.250619T1500Z-250620T0300Z/
Northern Erie-Chautauqua-Southern Erie-
353 AM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...From 11 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-192000-
/O.NEW.KBUF.BH.S.0005.250619T1500Z-250620T0900Z/
Niagara-Orleans-
353 AM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...From 11 AM EDT this morning through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
5 follow-up statements
553 
WHUS41 KBUF 191950
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
350 PM EDT Thu Jun 19 2025

NYZ003>007-200900-
/O.EXB.KBUF.BH.S.0005.250620T0000Z-250620T1800Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
350 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...From 8 PM EDT this evening through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ010-019-085-200300-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0300Z/
Northern Erie-Chautauqua-Southern Erie-
350 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-200900-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/
Niagara-Orleans-
350 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
678 
WHUS41 KBUF 200303
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1103 PM EDT Thu Jun 19 2025

NYZ010-019-085-200415-
/O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T0300Z/
Northern Erie-Chautauqua-Southern Erie-
1103 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Dangerous swimming conditions are no longer a threat.

$$

NYZ001-002-200900-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/
Niagara-Orleans-
1103 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT
FRIDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Until 5 AM EDT Friday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>007-201115-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
1103 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Through Friday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

EAJ
047 
WHUS41 KBUF 200855
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
455 AM EDT Fri Jun 20 2025

NYZ001-002-201000-
/O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/
Niagara-Orleans-
455 AM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM EDT EARLY THIS
MORNING...

Dangerous swimming conditions are no longer a threat.

$$

NYZ003>007-201700-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
455 AM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

EAJ
167 
WHUS41 KBUF 201557
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1157 AM EDT Fri Jun 20 2025

NYZ003>007-201800-
/O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
1157 AM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and 
  Jefferson counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
776 
WHUS41 KBUF 201751
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
151 PM EDT Fri Jun 20 2025

NYZ003>007-201900-
/O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
151 PM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS
AFTERNOON...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 3:26 AM EDT, 27 minutes earlier.

Area forecast discussion, Jun 19, 3:26 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
326 AM EDT Thu Jun 19 2025

.SYNOPSIS...
Low pressure will organize as it lifts across the central Great
Lakes overnight and into southern Quebec on Thursday. In the
process...it will finish pushing its warm front across our region
tonight...then will sweep its trailing cold front across our region
Thursday. Expect additional showers and thunderstorms to accompany
this system overnight and Thursday...with gusty winds also
developing during Thursday along and following the passage of the
cold front. More comfortable conditions will then settle into the
region for Thursday night and Friday...before heat and humidity
build this weekend through the start of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of late evening...the line of convection to our west (attendant
to a shortwave and the warm front attendant to low pressure
developing into the central Great Lakes) continues to make steady
northeastward progress...with the leading edge now across central
Lake Erie and northeastern Ohio. This line did produce a wind gust
to 49 knots at KBKL (just northeast of Cleveland) a little before
930 pm...however it will be pushing northeast into the progressively
less unstable environment over our area and should therefore tend to
weaken over time as the shorter-term guidance continues to suggest.
This being said... extrapolation still would bring this line into
Chautauqua county between 03z and 04z and then across portions of
the Niagara Frontier within the following couple of hours...and
given that it is still holding together fairly well have made some
adjustments to the very near term grids to account for all this.
Elsewhere leftover showers across the Finger Lakes and central NY
will continue to gradually wind down through the early overnight
hours...with the warm and humid conditions supporting lows mostly
between 65 and 70.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
In the wake of an exiting mid-level trough, heights will begin to
rise across the central United States. However, within the building
ridge, a few shortwave disturbances will ripple through the mid-
level flow across the Great Lakes. The first and weaker of the
shortwave disturbances will support showers and thunderstorms to
develop under northwest flow aloft Friday afternoon and into the
evening.

The second and more potent shortwave disturbance will ride the top
of the building ridge across the eastern half of the CONUS Saturday
and into Sunday, supporting another round of showers and
thunderstorms to pass across southern Canada and northern portions
of the forecast area, especially across the eastern Lake Ontario
region Saturday afternoon into Sunday morning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
...Dangerous Heat Sunday Through Tuesday...

As alluded to previously in the short term section, a stout mid-
level ridge at 500 mb will build towards 600dm Sunday through
Tuesday, while slowly advancing east towards the East Coast. This
being said, expect a period of hot, humid and dry weather for the
end of the weekend and into the start of the new work week.
Temperatures climbing up into the mid 80s to mid 90s from Sunday
through Tuesday, along with dewpoint temperatures well into the 60s
and low 70s will support dangerous heat indices. Heat index values
will climb up into the mid 90s and towards 100 degrees in a few
locations. The warmest day of the heat wave will be Monday.

The next system will approach the region from the northwest as the
next frontal boundary sags southeastward from Canada, late Tuesday
through Wednesday, introducing the potential for showers and
thunderstorms for mid-week. With the introduction of the frontal
boundary, temperatures will begin to cool, however continue to
remain above normal for lat June. How far south the boundary sags
south will greatly impact how much relief from the heat the region
will experience.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFS a few showers will remain around the region in a
muggy atmosphere...that will bring ceiling heights down to MVFR at
times across the Lake Plain, and higher elevations IFR.

A deepening area of low pressure will pass by to our west and north
today and this feature, combined with a 40 to 45 knot LLJ and slight
cold air advection will yield winds gusting to around 40 knots for
the shoreline of Lake Erie, including KBUF/KIAG and possibly
reaching well inland across KROC. A weaker jet east of Lake Ontario
will hold the wind gusts here into the upper 20 to mid 30 knot
range.

Showers and thunderstorms will again blossom today and this evening
ahead of a cold front. The axis of deeper moisture today will lie
more across CNY, and with better daytime heating thunderstorms will
have the best chance for heavy rain and gusty winds for areas east
of Lake Ontario, including the KART airfield.

The cold front will exit to our east this evening, bringing and end
to the thunderstorms, but some stratiform rain may linger east of
Lake Ontario with MVFR ceiling heights through the evening hours.

Later in the night, with cooling temperatures, but still moist lower
levels some fog and low stratus is likely for form (LIFR) for the
Southern Tier. Otherwise for the lower elevation TAF sites improving
conditions with VFR becoming more predominate.

Outlook...

Friday...Mainly VFR. A chance of showers and thunderstorms.

Saturday...Mainly VFR. Increasing chances for showers and
thunderstorms.

Sunday and Monday...Mainly VFR.

&&

.MARINE...
Low pressure tracking across the central Great Lakes overnight will
bring increasing southwesterly winds late tonight and into Thursday
morning. Sustained southwest winds well over 15 knots will bring
advisory-level conditions to the Lower Great Lakes Thursday.

Winds will then veer to westerly and then northwesterly later
Thursday and Thursday night behind the passage of this system's cold
front, with speeds remaining high enough to support waves of 4 feet
or greater on Lake Ontario deep into Thursday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory from 9 AM this morning to 8 PM EDT this evening
     for NYZ001>003-010-011-019-085.
MARINE...Small Craft Advisory from 9 AM this morning to 8 PM EDT this
         evening for LEZ020.
         Small Craft Advisory from 8 AM this morning to 8 PM EDT
         this evening for LEZ040-041.
         Small Craft Advisory from 8 AM this morning to 2 AM
         EDT Friday for LOZ042.
         Small Craft Advisory from 11 AM this morning to 8 AM EDT
         Friday for LOZ043>045.

&&

SYNOPSIS...JJR
NEAR TERM...Brothers/JJR
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Thomas
MARINE...JJR/Thomas
Hazardous weather outlook, Jun 18, 5:13 AM EDT, 22 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
513 AM EDT Wed Jun 18 2025

NYZ008-011>014-020-021-190915-
Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
513 AM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms today could bring heavy downpours of rain
producing poor drainage ponding of water.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong cold front will cross the region on Thursday, with isolated
to scattered severe thunderstorms possible with damaging winds the
main threat.

Additionally...there is increasing confidence of elevated heat and
humidity levels beginning Sunday and lasting through at least the
middle part of next week. Heat index values are anticipated to climb
well into the 90s and possibly even touch triple digits in some
spots. Please continue to monitor the forecast for updates on this
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
513 AM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk for strong to severe thunderstorms Thursday,
with the main threat damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>007-010-019-085-190915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Northern Erie-Chautauqua-Southern Erie-
513 AM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms today could bring heavy downpours of rain
producing poor drainage ponding of water.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strengthening southwest winds late tonight and Thursday will bring
increasing wave heights producing an elevated risk for rip currents.

A strong cold front will cross the region on Thursday, with isolated
to scattered severe thunderstorms possible with damaging winds the
main threat.

Additionally...there is increasing confidence of elevated heat and
humidity levels beginning Sunday and lasting through at least the
middle part of next week. Heat index values are anticipated to climb
well into the 90s and possibly even touch triple digits in some
spots. Please continue to monitor the forecast for updates on this
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jun 18, 10:14 PM EDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1014 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Rain             2 SSE Avon              42.89N 77.73W
06/18/2025  M6.33 Inch       Livingston         NY   Trained Spotter

0630 PM     Rain             1 ENE Henrietta         43.06N 77.60W
06/18/2025  M3.82 Inch       Monroe             NY   Trained Spotter

0600 PM     Rain             Avon                    42.91N 77.75W
06/18/2025  M3.10 Inch       Livingston         NY   Trained Spotter

0600 PM     Flash Flood      3 W Lima                42.90N 77.67W
06/18/2025                   Livingston         NY   Trained Spotter

            Water rescues occurring between Avon and
            Lima.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:00 PM EDTSmall Craft AdvisoryBUF40 hr
Jun 18, 11:10 PM EDTAreal Flood WarningBUFMonroe47 hr
Jun 18, 11:48 PM EDTSpecial Marine WarningBUF57 min
Jun 19, 3:23 AM EDTWind AdvisoryBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans17 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.